Just can't get my levels right :(

I don't understand what's going on :(. My latest bloods after upping my t3 to 15mcg with 100 Levo for just under 6 weeks, although I had been alternating between 100/75 Levo quite a bit during those 6 weeks! Took the test at around 10am (all other results in profile)

***15th Dec**** - after being on 15mcg t3 and 100 Levo for just under 6 weeks ***

TSH 0.46 (0.27 - 4.20 mIU/L)

Free T4 12.28 (12 - 22 pmol/L)

Free T3 3.80 (3.1 - 6.8 pmol/L)

***1st Nov**** - after being on 10mcg t3 and 100 Levo for 6 weeks ***

FT4 20.27 (12-22)

FT3 3.84 (3.1 - 6.8)

TSH 0.97(0.27 - 4.20)

Stupid thing is when I was on 75 Levo and upped my t3 to 15mcg back in July, my T4 went low in range but my t3 went over range which is why I backed down to 10mcg t3 and worked slowly back up to 15mcg again..

I don't understand why my t3 levels are not higher than 3.80 this time when back in July on the same dose my t3 came out at 9.34.

I am wondering if the following has anything to do with it.

1. Gave up smoking after 38yrs 42 days ago.

2. Been on a gut and candida protocol for 40 days

3. Started an HRT patch a couple of weeks ago

4. Halved my antidepressant a few weeks ago

I really don't know what to do now as the lady Dr specialist I am dealing with for menopause says not to change anything in the immediate future so we can monitor how the patches are going as I started on half a patch for a couple of weeks and upped to a whole patch yesterday.

Looking at my calendar I have had quite a few days this month where I haven't felt too bad at all as regards the levels of anxiety and not so fatigued

Last edited by

18 Replies

oldestnewest
  • Jefner,

    If you're feeling less anxious and less fatigued then levels are right for you. It seems sensible to do as your doctor suggested and make no other changes while the HRT patch and symptoms are monitored.

    Did you perhaps take T3 before your blood test in July? That would elevate FT3. FT3 3.8 is low for a lot of people but FT3 high in range can increase anxiety for some people.

    Well done on quitting smoking! The first month is definitely the hardest and you've done well to crack it AND halve your antidepressant.

  • Clutter

    No hon, I didn't take any T3 before I tested in July.

    thanks hon, I only have a few days here and there where I feel a little better and then go downhill again. My levels arn't right for me but I just don't know what the hell to do now. The anxiety is still very much there, some days worse than others and still popping the Diazepam to control it. Some of the anxiety and fatigue is due to the Candida anyway which I have just retested to see where I am with that

  • Jefner,

    Good idea to sort out Candida and HRT before making too many changes to your thyroid doses.

  • Clutter

    I am just so sick of it all. I have spent so long trying different things; waiting for things to happen or not happen and not getting any positive results back. Since I upped to a full patch yesterday I am feeling quite edgy and anxious again

  • Jefner,

    You said you have days where you are less anxious and fatigued so that is positive.

    Try 3/4 of a patch?

  • Yes hon, it is a positive but I think I am putting my body through so much change, what with the packing in the ciggies and trying to get rid of the Candida. Apparently packing in the ciggies can cause depression for a while. Maybe I shouldn't have packed in but then again there won't ever be a good time to do it. It's just my head feels like it's in a vice and ready to explode. Have just cut a little bit off my full patch. Try the 3/4 as you say until I have to change it in a few days and see.

    The specialist did say that after looking at my hormone results I should benefit from hrt but it can take around 2 months to get into your system properly and as my estrogen is very very low, she said I may actually need more of that.

    Just feel so rubbish again today, am sick of it, just sick of it. I just don't think I will ever get right again

  • Jefner,

    As you say, quitting smoking can cause depression and anxiety but having done so for 42 days means you are through the worst of it and will start feeling benefits (not just financial) soon.

    With the HRT make small changes. If you still feel anxious on 3/4 go back to 1/2 for a few days and try again at 3/4 a few days later.

    You could increase your T3 or T4 but I think it is probably better to get your HRT dose right before making too many hormonal changes.

  • Clutter

    I am not totally nicotine free as I use the patches, well cut in half anyway as the full ones I feel are too strong for me.

    Have been on half hrt patch for two and half weeks, she said to have half for two weeks as she knew I was anxious about having it. Two weeks is enough time to know whether I can tolerate it. Upping to a whole patch yesterday might not be the cause of me feeling shite again...who the hell knows, every day is different for me....but I will persevere with 3/4 for a couple of days to see if it makes any difference. The patches are quite low dose anyway she says.

    Have emailed her with my thyroid results and just waiting to see what she says. This is the lady I am dealing with <link deleted> (delete if not allowed)

  • Jefner,

    It's still an achievement to be ciggie-free even if you're using nicotine patches to help you for a while.

    I have deleted the link in line with guidelines but it looks as though your doctor is expert in female hormones.

  • clutter

    No problem hon. I just feel so poorly again after having several days of feeling better. And then to see my bloody results this morning has just made me feel worse. I don't understand why they are so up and down like that. I mean when I was on the 15mcg t3 before I went over range and now I am back on exactly the same dose and am low in range. wtf is going on with me. Why can't I get something right

  • Hang in there Jefner

  • Naomi8

    Have been hanging in there for over a year now. Sat here in tears feeling rough again and don't know why. I really really am close to having had enough again. Whatever action I take doesn't get me anywhere. It's a life of misery and I won't live like this for the rest of my days

  • Jefner-this illness is cruel.I had over a year of big mood & physical symptom improvements on T3-only,after 2 years of depression with acute anxiety,with constant thoughts of not wanting to go on,due to mental anguish.There followed 2 years of overwhelming fatigue.Then came that good patch on T3-only.

    Then in September I crashed back into that hideous depression with anxiety.I'm still in shock.Daily thoughts of "I've had enough of this"

    I've got to get my book keeping ready for the accountant,then I'm going to try a different AD.I've got to set aside 3 to 4 weeks feeling like a zombie before I will know if I can stick with it.Just tried Sertraline but my brain konked out totally.I don't want to start ADs but I can't go on with this misery.

    I am also going to try natural progesterone cream,which I know will either help,or make me feel worse.

  • Naomi8

    That's why I approached a proper female meno doctor as I am 3 years post meno now and wondered if hrt might help. She did say that I showed a lot of typical meno symptoms but as I said to her, many of them are similiar to other illnesses like thyroid (which she is aware of). I have been on my AD (Seroxat) for 15yrs and it was wonderful initially but stopped working for me so I have been cutting down on it. I did see a private psychiatrist who recommended I double my dose but I didn't want to. The female meno doctor I spoke with over Skype yesterday said to just keep everything the same for now otherwise we won't know what is and isn't working, but I am struggling bigtime. I am in fear and flight mode again and don't know what to do with myself apart from just keep popping Diazepam

  • Jefner-I hope the HRT helps & you start to feel better soon.I am 66 but am oestrogen-dominant-still got large fibroids,so I can't use HRT.I feel OK after 5pm & am now sleeping well for 5 hours on 50mgs 5HTP.Awake & anxious from 2 am

  • Naomi8

    I was feeling better for many days and then yesterday I felt myself go downhill again and today is awful with the depression and anxiety. I had been on half a patch for just over 2 weeks to see if I could tolerate it. I moved onto a full patch yesterday and wondering if it's the patch making me feel this way. I just don't know. My estrogen is very low. My former GP said I couldn't have hrt a few years ago because of my depression. The lady specialist said that was complete b*ll**ks and he didn't know what he was talking about so I forgot about it. Then I read recently that I could.

    I read up on 5htp but it can react with antidepressants so I can't try it

  • I so hope we both find solutions to this nightmare

  • Naomi8

    I am scared and tearful again. I don't want this life anymore, I can't live like this

You may also like...